Jump to content
Important Survey - Please Participate ×

Clonazepam advice needed please


[Ho...]

Recommended Posts

I hope I am posting this on the right forum.  I was prescribed Clonazepam in March 2011 for anxiety without much being explained to me about the drug. I took it initially as prescribed: .25mg x 2 each day and then started taking it rather haphazardly, more as and when required until about a month ago when I had some health problems so started taking it again for a few weeks initially as prescribed. Then everything went to pot because I was admitted to hospital, returned home and then readmitted. During this time again I took Clonazepam haphazardly. When I was finally discharged from hospital I was on strong antibiotics and more concerned about taking them then the Clonazepam.......and then the anxiety set in, quickly getting toman extreme level and I realized quickly that I was probably in Clonazepam withdrawal. So, I calculated how many doses I had taken since the medication was originally prescribed to me and it came out that if I had taken the medication daily since first prescribed, I would have taken .206 mg's daily.  So, what I have done is, by using the water titration method, reinstated a dose of .125 mg am and again each pm. I am still getting very frequent anxiety which can be prolonged and uncomfortable at times (at least daily). I have seen two doctors, one suggesting I increase the dose to 1mg x 2 each day and 1 who suggested I start on Lexapro. I have resisted both. I am keen to get off of Clonazepam ASAP, not add to my problems. I want to stabilize on a dose and then start to taper down. By staying on .125mg x 2 each day for a few weeks, can I expect to stabilize on this dose. I suppose what I mean is, will this anxiety eventually subside?  If so I would want to start tapering slowly down as I would not want the anxiety to return if I can help it. Can anyone advise at what rate I might be best to tapper at? I need to return to work in two weeks (have been off because of my recent operation ) and I really don't want the anxiety to prevent me from doing this. I could end up losing my job.  Any help and advice would be so appreciated.  Sorry for the lengthy post. Just felt I needed to tell the whole picture.

 

Link to comment
Share on other sites

I'm not sure I'm qualified to give advice, especially since I don't fully understand your post.

 

First you started on 0.5 mg a day ? Reasonable. Although it's a nasty drug and should not be prescribed for anything else but epilepsy IMO.

 

Not a good drug to take 'as needed' for several reasons.

 

Did you take any psychiatric drugs while you were in the hospital ? Clonazepam or other drugs ?

 

Those antibiotics ... some antibiotics act on GABA and can cause withdrawal symptoms, perhaps anxiety.

I don't know what antibiotics you took so I can't comment on that.

 

0.206 mg a day is not high. But for a drug like clonazepam it's important to keep the dose steady, so I can't comment on your erratic use except that it probably wasn't good.

 

0.125 twice a day ... Have you considered taking 0.25 once a day ? I don't deal well with splitting doses, but that's me.

 

I have no idea if you'll ever stabilize on that dose. Some people may consider it reckless to stop taking that c/t, but the longer you're on the drug the more dependent you'll become.

Taking 0.125 mg twice a day will still cause peaks and valleys. You can try to titrate that dose slowly, but that can be a difficult process.

You already had anxiety before you started taking clonazepam, the antibiotics (depending on which ones you took) may have exacerbated that.

 

Anyway, 6 months is not that long. A dose of 0.5 mg is not high either.

 

Increasing your dose to 2 mg a day is probably a bad idea.

 

I have taken 4 mg for years. The worst drug I ever took. It's better to stop taking that drug sooner rather than later.

Link to comment
Share on other sites

 

Sorry for the lengthy post. Just felt I needed to tell the whole picture.

 

first off don't increase your dose of clonzepan to 1x2.....or take another drug......if the antibiotics you were taking were quinolones, it could have very well caused the problems you experienced.....you need to find the lowest dose you can stabalize on, and then taper from there....i would continue updosing till you feel comfortable ( unless you are stabalizing on your current dose)up to .50  then slowly taper down listening to your body....the object is not to get off asap, but to get off while remaing functional.....i tapered from .05 in 3 months and remained functional enough to work......i was on benzos for 3 months before i began taper, and another 3 months of tapering....so we are on a similar dose and time frame.... btw  i only took one dose at bedtime....clonozepam has a long enough half life so you shouldn't experience inter dose w/d

Link to comment
Share on other sites

 

Sorry for the lengthy post. Just felt I needed to tell the whole picture.

 

first off don't increase your dose of clonzepan to 1x2.....or take another drug......if the antibiotics you were taking were quinolones, it could have very well caused the problems you experienced.....you need to find the lowest dose you can stabalize on, and then taper from there....i would continue updosing till you feel comfortable ( unless you are stabalizing on your current dose)up to .50  then slowly taper down listening to your body....the object is not to get off asap, but to get off while remaing functional.....i tapered from .50 in 3 months and remained functional enough to work......i was on benzos for 3 months before i began taper, and another 3 months of tapering....so we are on a similar dose and time frame.... btw  i only took one dose at bedtime....clonozepam has a long enough half life so you shouldn't experience inter dose w/d

Link to comment
Share on other sites

Hi howdie, Not a lengthy post, its cool, Ill try to put my 2 cents in here. If youve been taking it twice a day and are comfortable with that then I say continue with twice a day.

as far as updosing to stabilise goes the only way to find out is to try, it may or may not work. You said your average dose was .206. Your initial dosing was.250  so your body probably wants a dose closer to that.

You said :

I am still getting very frequent anxiety which can be prolonged and uncomfortable at times.

 

Maybe try .150 or .175  even .200  and see if you feel more stable. small differences in Klonopin can matter since its pretty strong. You really have to go by how you feel.

Whenever you feel "stable enough" you can taper from there. Like liberty said the object is not to get off ASAP but do it slowly so you can remain functional.

 

try not to go up to 1 mg day, its much more than your average.

i wouldnt totally rule out antidepressants.. just my opinion.

Good luck and let us know how it comes along ;)

 

Link to comment
Share on other sites

×
×
  • Create New...